poop smarties

Posted by howardwizwald @howardwizwald, May 25, 2020

A friend has for a year been finding these – like smarties – so I call them poop smarties in her stool. With Covet etc, cannot get to a doctor. Anyone make a quess on what it is?

Wow! Okay, here's my instant, off the top of my head guess. Could those be the shells or remnants of some sort of vitamin pill? Does she take any pill that resembles those objects in size and shape?

REPLY

Thank you so much for the reply. This is a first for me using Mayo Clinic. I just sent her an email and will get her reply. Ecstatic that someone replied.

REPLY
@howardwizwald

Thank you so much for the reply. This is a first for me using Mayo Clinic. I just sent her an email and will get her reply. Ecstatic that someone replied.

Jump to this post

Sounds to me like some pills or vitamins. I know after my big surgery that was the Deloyers procedure, my potassium was way low, so they made me swallow all these tablets over 2 days. Once I got home, guess what started appearing in the toilet, looking like Smarties? Those stupid pills. Freaked me out at first, until I figured out what they were. When I told the surgeon at my follow up the next week, he laughed and said, well those didn’t do you any good!

REPLY
@thull

Sounds to me like some pills or vitamins. I know after my big surgery that was the Deloyers procedure, my potassium was way low, so they made me swallow all these tablets over 2 days. Once I got home, guess what started appearing in the toilet, looking like Smarties? Those stupid pills. Freaked me out at first, until I figured out what they were. When I told the surgeon at my follow up the next week, he laughed and said, well those didn’t do you any good!

Jump to this post

Hi @thull,

Thanks for weighing-in in this discussion. As you have had a lot of surgeries for digestive issues, you have always been my go-to-person. Since I've had three surgeries in the upper digestive tract, I try to take liquid supplements whenever they are available. No capsules or pills to dissolve. Just a thought for anyone else who might be interested in a different way to take supplements.

REPLY

Yeah, I try to do the liquids supplements as well. I think with my shortened path on the digestive route, pills/ tablets have no chance to dissolve and absorbed. Plus with now the gastroparesis, I worry about them getting stuck in my stomach. But once stuff actually makes it into the intestines, my gut is kind of like the HOV lane on the freeway! Lol

REPLY
@thull

Yeah, I try to do the liquids supplements as well. I think with my shortened path on the digestive route, pills/ tablets have no chance to dissolve and absorbed. Plus with now the gastroparesis, I worry about them getting stuck in my stomach. But once stuff actually makes it into the intestines, my gut is kind of like the HOV lane on the freeway! Lol

Jump to this post

@thull That's so funny! After 3 surgeries of the upper digestive tract, I'm probably in the same lane as you. Thanks for the laugh!

REPLY

Hi, from Canada. Thank you so much. The lady I am communicating with has received all of your comments. You folks are swell. She is a little skeptical (her nature) on the pills so I said 1) talk to your pharmacist and 2) change the pills as your folks said (e.g. liquid, powder, etc.) and see what happens. When she gives me her conclusion …… I will inform you. All the best.

REPLY
@howardwizwald

Hi, from Canada. Thank you so much. The lady I am communicating with has received all of your comments. You folks are swell. She is a little skeptical (her nature) on the pills so I said 1) talk to your pharmacist and 2) change the pills as your folks said (e.g. liquid, powder, etc.) and see what happens. When she gives me her conclusion …… I will inform you. All the best.

Jump to this post

Yes, please do inform us; this is an intriguing mystery.

REPLY
@howardwizwald

Hi, from Canada. Thank you so much. The lady I am communicating with has received all of your comments. You folks are swell. She is a little skeptical (her nature) on the pills so I said 1) talk to your pharmacist and 2) change the pills as your folks said (e.g. liquid, powder, etc.) and see what happens. When she gives me her conclusion …… I will inform you. All the best.

Jump to this post

@howardwizwald I agree that it is medication remnants. Looks like some didn't digest at all. The lady needs to talk to her doctor or pharmacist about forms that are either liquid, chewable or can be crushed. … Especially if this happens every day.

I do take a couple of medication that are in capsules… no other form of them. I sometimes see the remnants on the days I call “dump days”. Thankfully they don't happen as often as they used to.

Wishing her the best,
ZeeGee

REPLY
@fourof5zs

@howardwizwald I agree that it is medication remnants. Looks like some didn't digest at all. The lady needs to talk to her doctor or pharmacist about forms that are either liquid, chewable or can be crushed. … Especially if this happens every day.

I do take a couple of medication that are in capsules… no other form of them. I sometimes see the remnants on the days I call “dump days”. Thankfully they don't happen as often as they used to.

Wishing her the best,
ZeeGee

Jump to this post

I want to make sure my large, heavily-coated multivites do what they're supposed to do, so I tumble them around in my mouth with a bit of water for maybe ten or twenty seconds to rough up the slick hard coating. I do this because I have a feeling my stomach acid may not be up to the job, and because things may be passing through too quickly these days due to anxiety. This may or may nor be a good thing to do, don't know. Opinions pro or con are most welcome.

REPLY

Hi, all. My friend did a test on the pill and sure enough, you folks called it correctly. It is a pill dissolving thing. I have forwarded all your comments and she is now taking action with her doctor and pharmacist. She is tickled pink by all your advice and she couldn't believe she has been wondering about this for 2 years (1 daily for 24 months). Anyways, I am going to say 'goodbye' from Canada and thank you, thank you.

I have another issue from another friend but that will be a new discussion. What I would like to know is that on this website, it talks of an appointment. Has anyone used this feature. Remember, we Canadians have to pay 135% to get $1 American :).

All the best…… from 'my source'. LOL

REPLY
@zep

I want to make sure my large, heavily-coated multivites do what they're supposed to do, so I tumble them around in my mouth with a bit of water for maybe ten or twenty seconds to rough up the slick hard coating. I do this because I have a feeling my stomach acid may not be up to the job, and because things may be passing through too quickly these days due to anxiety. This may or may nor be a good thing to do, don't know. Opinions pro or con are most welcome.

Jump to this post

@zep Do you use vitamin-min drops made by Nature Way these meds are the proven kind not to have fillers and approved by the ?

REPLY
Please sign in or register to post a reply.
  Request Appointment